MAUDE Adverse Event Report: OLSEN MEDICAL LLC OLSEN; MONOPOLAR CORD

OLSEN MEDICAL LLC OLSEN; MONOPOLAR CORD
Model Number 50-2111
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receiving the returned instrument, it was confirmed that the cord had burnt into two pieces near the instrument connection side of the instrument.Based on the lot number on the cord, it can be determined that the cord was purchased in (b)(6) 2017.The ifu states that each olsen reusable device is designed to withstand 20 sterilization cycles when properly cared for and sterilized per the instructions for use.The returned cored had been in use for approximately 2.5 years and had significant signs of wear and tear.The fire that occurred is the result of extensive bending where the cord connects to the bipolar forceps.With significant bending in the same spot the internal wires of the cord with begin to wear.There has been a total of 3,711 sold since 2013 with 4 complaints recorded for similar occurrences (0.1%) in all other cases, the cord has been used for a significant amount of time.Based on this information, this can be seen as the final report.If additional information is obtained that alleges any othe patient involvement or need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The monopolar cord quit working during the case.The tech in the room adjusted the cord connection and it started working again but a small flame rose from the cord near the monopolar scissor connection.It went out immediately with no harm to the patient or user.The equipment was removed from the filed and new equipment was used to complete the case with no other issues.

Brand Name
OLSEN
Common Device Name
MONOPOLAR CORD
Manufacturer (Section D)
OLSEN MEDICAL LLC
3230 commerce center pl
louisville KY 40211
MDR Report Key9648540
Report Number3000719969-2020-00001
Device Sequence Number11376695
Product Code GEI
UDI-Device Identifier00841785107665
UDI-Public00841785107665
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111262
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-2111
Device Catalogue Number50-2111
Device Lot Number103799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1